MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is currently under investigation.A follow up report will be send upon conclusion.
 
Event or Problem Description
It was reported by the user facility that a patient underwent an ureteroscopic procedure.The attending physician indicated that the universal firm ureteral (ufh) stent that had been implanted two weeks prior, could not be removed from the patient.The stent could not be removed from ureter via the bladder so nephrostomy was implanted and the patient will be brought back two weeks later for removal via skin.There were no unintended sections of the device that remained inside of the patient¿s body, nor did the patient experience any adverse effects due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
A review of the complaint history, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.No issues were found related to the reported complaint.One used stent was received.The stent was discolored from use.The stent was wired starting through the proximal coil using a.038 wire guide.The proximal coil stent was straightened by the wire guide.The wire guide transitioned up the stent 35.5cm until it reached an occlusion in the distal coil.The distal coil was occluded with dried foreign matter near the tip.This occlusion prevented the distal coil from straightening causing the coil to remain curved.Follow-up laboratory evaluation states that encrustation is the cause of the occlusion and thus the failure of the device to accommodate removal.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received against lot 7430744.The instructions of use (ifu) state the following: do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.Individual variation of interaction between stents and the urinary system are unpredictable.Periodic evaluation via cystoscopic, radiographic, or ultrasonic means is suggested.The stent must be replaced if encrustation hampers drainage.Based on the information provided and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6427812
Report Number1820334-2017-00505
Device Sequence Number648064
Product Code FAD
UDI-Device Identifier10827002234069
UDI-Public(01)10827002234069(17)191109(10)7430744
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUFH-626-RT1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/20/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;